A member asked:

I've had the mirena (levonorgestrel) for 1yr and 8 months and no period but recently i have experienced severe breast tenderness almost a dull ache to a burning sensat?

A doctor has provided 1 answer
Dr. Jeff Livingston answered

Specializes in Obstetrics and Gynecology

Mirena (levonorgestrel) contains only a small amount of Progesterone so breast tenderness is not a side effect of this birth control. Common causes of breast tenderness include weight gain, hormonal fluctuations, caffeine intake, dietary and exercise changes, cysts, and others. If it continues schedule a visit for an examination. If you think you might be pregnant check then check a home pregnancy test.

Answered Feb 6, 2016

1.6k views

Thank

Still have questions?

Get the best care from a doctor who knows you.

Book a Video Appointment
appScreen
Sponsor Content

Related Questions

A member asked:

Can Mirena (levonorgestrel) cause sore breasts?

A doctor has provided 1 answer

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question

Meet your new favorite doctor
...